Alert archive / Georgia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 270, NWS Tallahassee, FL

August 13, 2016Worth County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 13, 2016, 7:05 PM EDT for Worth County, Georgia. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 13, 2016, 7:05 PM EDT (23:05 UTC)
Expired
Aug 13, 2016, 7:45 PM EDT
In force
40 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Worth County, GA

The radar

The Moody AFB radar (KVAX), 100 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 13, 7:25 PM EDTTSTM WND DMG4 Ssw Sylvester, GATREE DOWN ON EVERGREEN ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.1 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2016-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 856 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2016-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
856 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
908 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

830 
WUUS52 KTAE 132305
SVRTAE
GAC321-132345-
/O.NEW.KTAE.SV.W.0270.160813T2305Z-160813T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
705 PM EDT SAT AUG 13 2016

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WORTH COUNTY IN GEORGIA...

* UNTIL 745 PM EDT

* AT 704 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR DOERUN TO NEAR OMEGA...MOVING NORTH AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SYLVESTER...POULAN...MARINE CORPS LOGISTICS BASE...SUMNER...
  BRIDGEBORO...ISABELLA...CRESTWOOD...SYLVESTER AIRPORT...GAMMAGE...
  SCOOTERVILLE...RED ROCK...LIVINGSTON...GORDY...MINTON...SHINGLER...
  TEMPY...PARKERVILLE...PRITCHETTS...ANDERSON CITY AND ALFORDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3160 8368 3157 8367 3157 8365 3149 8365
      3148 8367 3143 8367 3143 8365 3133 8365
      3133 8371 3132 8372 3132 8376 3133 8376
      3134 8400 3146 8400 3146 8398 3148 8400
      3155 8400 3155 8398 3157 8400 3161 8399
TIME...MOT...LOC 2304Z 181DEG 17KT 3136 8397 3136 8368 

HAIL...<.75IN
WIND...60MPH
 
$$

42-DVD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 3:38 PM EDT, 3 hours 27 minutes earlier.

Area forecast discussion, Aug 13, 3:38 PM EDT, 3 hours 27 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
338 PM EDT SAT AUG 13 2016

.NEAR TERM [Through Tonight]...

The CWA remains on the western side of both a surface ridge and
upper level ridge with south to southeast flow across the area.
Scattered storms are moving northward across the area this afternoon
and will continue to favor the western half of the CWA. Some
convection will continue into this evening but will quickly diminish
with the loss of daytime heating. Drier air is forecast to move into
the CWA tonight (but not stick around) with PW values dropping below
1.5 inches overnight. Between this and loss of daytime heating, have
low PoPs for tonight, even over the marine area.

Lows tonight will drop into the 70s. At TLH, lows tonight will be
slightly above normal.

.SHORT TERM [Sunday Through Monday Night]...

The tri-state region will remain under the influence of deep layer
ridging from the Bermuda High to the east through the short term.
This will keep moisture associated with the low pressure system
currently over Louisiana at bay, allowing for a typical summertime
pattern to continue across the region. As mentioned in the previous
discussion, PWATS will fall below and mostly remain below the 2 inch
mark for the first time in a while through the period, with the
potential exceptions coming Sunday night and Monday night as several
weak shortwave troughs rotating around the periphery of the high as
forecast to move across the region. Nonetheless, POPS will remain in
the 20 to 40% range through the period with activity being scattered
in nature. Afternoon highs will run around average for mid August.

.LONG TERM [Tuesday Through Saturday]...

Deep layer ridging will remain in place through the long term across
the region, keeping tropical moisture well to the west of the area
through the week. As a result, POPs will remain in the 20 to 40%
range through the period. There is general agreement between the
global models in the ridge breaking down toward the end of the long
term period, which would spell an increase in POPs across the area
once again if this comes to fruition. As for this week outside of
shower and storm chances, expect near average temperatures to
continue through the period, with afternoon highs in the lower to
mid 90s and lows generally in the mid 70s.

&&

.AVIATION [Through 18Z Sunday]...

Convection has developed around the southern TAF sites initially and
will spread northward through the afternoon. Most of this is handled
through VCTS for now except at DHN where chances are a little
higher. Convection will diminish after 00z. Fog/low cigs will be
possible at TAF sites where TSRA occurs today.

&&

.MARINE...

South to southeast winds between 10 and 15 knots will prevail
through early this week, yielding seas of 2 to 3 feet. Isolated
showers and thunderstorms will be possible, mainly during the
overnight hours.

&&

.FIRE WEATHER...

Red flag conditions are not expected for the next several days with
RH values above critical levels.

&&

.HYDROLOGY...

The Steinhatchee River remains the only river in flood stage
(minor flood stage) and is forecast to continue to recede slowly
in the coming days. The Sopchoppy and Shoal Rivers continue to
steadily recede this afternoon, with both rivers likely falling
below action stage in the next 24 to 36 hours if recession rates
remain consistent. The risk for flooding will remain local over
the next few days and will be contingent on areas of
thunderstorms training over the same area, as rain rates will be
slightly lower due to drier air at mid and upper levels.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   76  93  75  92  76 /  10  20  20  20  20
Panama City   78  88  77  88  78 /  10  20  20  20  10
Dothan        74  91  73  91  74 /  20  30  10  20  10
Albany        74  94  74  93  74 /  10  10  10  20  20
Valdosta      74  93  74  93  74 /  30  30  20  30  20
Cross City    74  92  74  92  75 /  30  50  20  30  20
Apalachicola  78  88  77  87  78 /  10  10  20  10  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...High Rip Current Risk until 1 AM EDT /midnight CDT/ Sunday for
     Coastal Bay-Coastal Gulf-South Walton.

GA...None.
AL...None.
GM...None.

&&

NEAR TERM...Fieux
SHORT TERM...Pullin
LONG TERM...Pullin
AVIATION...Fieux
MARINE...Pullin
FIRE WEATHER...DVD
HYDROLOGY...Pullin

In the hours before

Special weather statement, Aug 13, 2:34 PM EDT, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
134 PM CDT SAT AUG 13 2016

FLZ010-011-131915-
JACKSON FL-WASHINGTON FL-
134 PM CDT SAT AUG 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WASHINGTON AND
WESTERN JACKSON COUNTIES UNTIL 215 PM CDT...

AT 133 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF CHIPLEY...MOVING NORTH AT 30
MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CHIPLEY...GRACEVILLE...BRADFORD...COTTONDALE...ALFORD...WAUSAU...
CAMPBELLTON...CHIPLEY MUNICIPAL AIRPORT...SUNNY HILLS...BROWNTOWN...
RICHTER CROSSROADS...COTTONDALE AIRPORT...ROUND LAKE...BAHOMA...
KYNESVILLE...ELLAVILLE...SILLS...JACOBS...RIDGETOP AND JACOB CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3085 8560 3089 8558 3094 8553 3097 8553
      3100 8550 3100 8526 3056 8529 3057 8549
      3052 8549 3052 8559
TIME...MOT...LOC 1833Z 181DEG 26KT 3066 8546

JLF
Special weather statement, Aug 13, 3:36 PM EDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
236 PM CDT SAT AUG 13 2016

ALZ066-067-069-132015-
DALE AL-HOUSTON AL-HENRY AL-
236 PM CDT SAT AUG 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HOUSTON...SOUTHWESTERN
HENRY AND SOUTHEASTERN DALE COUNTIES UNTIL 315 PM CDT...

AT 235 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DOTHAN...MOVING NORTH AT 20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HEADLAND...DOTHAN...OZARK...TAYLOR...MIDLAND CITY...KINSEY...
ASHFORD...COWARTS...NEWTON...WEBB...PINCKARD...REHOBETH...GRIMES...
AVON...NEWVILLE...NAPIER FIELD...MEMPHIS...GREEN ACRES...
PLEASANT PLAINS AND CAPPS.

LAT...LON 3121 8516 3113 8536 3109 8548 3120 8549
      3120 8557 3145 8565 3153 8526
TIME...MOT...LOC 1935Z 168DEG 16KT 3122 8540

JLF
Special weather statement, Aug 13, 4:12 PM EDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
312 PM CDT SAT AUG 13 2016

ALZ066-067-132100-
DALE AL-HENRY AL-
312 PM CDT SAT AUG 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HENRY AND EASTERN DALE
COUNTIES UNTIL 400 PM CDT...

AT 311 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES EAST OF OZARK...MOVING NORTH AT 20 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ABBEVILLE...HEADLAND...OZARK...MIDLAND CITY...NEWTON...PINCKARD...
GRIMES...NEWVILLE...NAPIER FIELD...CAPPS...DILL...SKIPPERVILLE...
MURPHY STATION...PHILLIPS CROSSROADS...MABSON...WATERFORD...ARGUTA...
BEAMON...HEADLAND MUNICIPAL A/P AND DYKES CROSSROADS.

LAT...LON 3171 8531 3136 8522 3128 8560 3162 8569
      3162 8542 3171 8542
TIME...MOT...LOC 2011Z 168DEG 16KT 3149 8546

JLF
Special weather statement, Aug 13, 5:02 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
402 PM CDT SAT AUG 13 2016

ALZ065-132130-
COFFEE AL-
402 PM CDT SAT AUG 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COFFEE COUNTY UNTIL 430
PM CDT...

AT 402 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTH OF NEW BROCKTON...OR 10 MILES
NORTHEAST OF ELBA...MOVING NORTHWEST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FORT RUCKER...LEE...VICTORIA...JACK...CHESTNUT GROVE...
BLUFF SPRING...CLOWERS CROSSROADS...LOWRY MILL...NEWBY...ZOAR...
JAVA...WOODLAND GROVE CHURCH...WILKINSTOWN...EANON...ROETON...
TABERNACLE...ARCUS...WISE MILL...
MIXONS CROSSROADS AND CAMP HUMMING HILLS.

LAT...LON 3153 8616 3154 8616 3154 8614 3162 8615
      3162 8579 3156 8579 3140 8587 3150 8619
      3153 8619
TIME...MOT...LOC 2102Z 144DEG 22KT 3151 8593

42-DVD
Special weather statement, Aug 13, 6:36 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
636 PM EDT SAT AUG 13 2016

GAZ146-132300-
COLQUITT GA-
636 PM EDT SAT AUG 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COLQUITT COUNTY
UNTIL 700 PM EDT...

AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR RIVERSIDE...OR NEAR MOULTRIE...MOVING
NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MOULTRIE...NORMAN PARK...DOERUN...RIVERSIDE...SCHLEY...FUNSTON...
MINNESOTA...HARTSFIELD...SOUTH MOULTRIE...CENTER HILL...NEW ELM...
TICKNOR...BAY...SIGSBEE AND POPLAR ARBOR CHURCH.

LAT...LON 3133 8376 3132 8376 3132 8372 3133 8371
      3133 8367 3112 8371 3114 8399 3119 8400
      3133 8400
TIME...MOT...LOC 2236Z 203DEG 24KT 3120 8386

42-DVD
Special weather statement, Aug 13, 6:55 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
655 PM EDT SAT AUG 13 2016

GAZ127-132330-
WORTH GA-
655 PM EDT SAT AUG 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WORTH COUNTY UNTIL 730
PM EDT...

AT 655 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DOERUN...OR 12 MILES NORTHWEST OF
MOULTRIE... MOVING NORTH AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SYLVESTER...POULAN...MARINE CORPS LOGISTICS BASE...SUMNER...
BRIDGEBORO...CRESTWOOD...SYLVESTER AIRPORT...GAMMAGE...
SCOOTERVILLE...LIVINGSTON...GORDY...MINTON...TEMPY...PARKERVILLE...
PRITCHETTS...ANDERSON CITY...ALFORDS...POWELLTOWN AND ACREE.

LAT...LON 3155 8365 3149 8365 3148 8367 3143 8367
      3143 8365 3133 8365 3133 8371 3132 8372
      3132 8376 3133 8376 3133 8399 3145 8400
      3147 8398 3148 8400 3155 8400 3156 8398
TIME...MOT...LOC 2255Z 186DEG 23KT 3134 8387

42-DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 6:36 PM EDTSpecial Weather StatementTAEColquitt24 min
Aug 13, 6:55 PM EDTSpecial Weather StatementTAEWorth35 min
Aug 13, 7:22 PM EDTSpecial Weather StatementTAETift23 min
Aug 13, 7:27 PM EDTSevere Thunderstorm WarningTAEBen Hill, Irwin, Tift, Turner, Worth38 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.